Alert archive / California / Wind Advisories in 2015
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 5, 2015, 3:48 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 6, 2015, 4:00 PM PDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2015, 3:48 AM PDT (10:48 UTC)
- In effect from
- May 6, 2015, 4:00 PM PDT
- Expired
- May 8, 2015, 7:10 PM PDT
- In force
- 51 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS76 KSGX 051048 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 348 AM PDT TUE MAY 5 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE DESERTS FOR LATE WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... .A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF STRONGER GUSTY WEST WINDS IN THE DESERTS FOR LATE WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. CAZ060-062-065-052130- /O.NEW.KSGX.WI.Y.0017.150506T2300Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 348 AM PDT TUE MAY 5 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 3 AM PDT FRIDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 17
11 follow-up statements
593 WWUS76 KSGX 052042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 142 PM PDT TUE MAY 5 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE DESERTS LATE WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... .A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF STRONGER GUSTY WEST WINDS IN THE DESERTS LATE WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. CAZ060-062-065-060445- /O.CON.KSGX.WI.Y.0017.150506T2300Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 142 PM PDT TUE MAY 5 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
073 WWUS76 KSGX 060349 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 849 PM PDT TUE MAY 5 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE DESERTS LATE WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... .A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF STRONGER GUSTY WEST WINDS IN THE DESERTS LATE WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. CAZ060-062-065-061300- /O.CON.KSGX.WI.Y.0017.150506T2300Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 849 PM PDT TUE MAY 5 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
932 WWUS76 KSGX 060931 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 231 AM PDT WED MAY 6 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE DESERTS FOR LATE THIS AFTERNOON THROUGH LATE THURSDAY NIGHT... .A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF STRONGER GUSTY WEST WINDS IN THE DESERTS FOR LATE THIS AFTERNOON THROUGH LATE THURSDAY NIGHT. STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. CAZ060-062-065-062130- /O.CON.KSGX.WI.Y.0017.150506T2300Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 231 AM PDT WED MAY 6 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 17
386 WWUS76 KSGX 062053 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 153 PM PDT WED MAY 6 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE DESERTS LATE THIS AFTERNOON THROUGH LATE THURSDAY NIGHT... .A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS IN THE DESERTS LATE THIS AFTERNOON THROUGH LATE THURSDAY NIGHT. STRONGEST WINDS EACH DAY WILL BE DURING THE EVENINGS. CAZ060-062-065-070500- /O.CON.KSGX.WI.Y.0017.150506T2300Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 153 PM PDT WED MAY 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
895 WWUS76 KSGX 070404 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 904 PM PDT WED MAY 6 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE DESERTS THROUGH LATE THURSDAY NIGHT... .A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS IN THE DESERTS THROUGH LATE THURSDAY NIGHT. STRONGEST WINDS WILL BE DURING THE EVENINGS. CAZ060-062-065-071300- /O.CON.KSGX.WI.Y.0017.000000T0000Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 904 PM PDT WED MAY 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRONGEST WINDS EACH DAY ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JT
981 WWUS76 KSGX 071254 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 554 AM PDT THU MAY 7 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE DESERTS THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL MAINTAIN STRONGER ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS IN THE DESERTS THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE DURING THE EVENING. CAZ060-062-065-072100- /O.CON.KSGX.WI.Y.0017.000000T0000Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 554 AM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRONGEST WINDS ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
848 WWUS76 KSGX 072030 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT THU MAY 7 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE DESERTS THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM MOVING INTO SOUTHERN CALIFORNIA TONIGHT WILL PRODUCE STRONG GUSTY WEST WINDS IN THE DESERTS THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE DURING THE EVENING. CAZ060-062-065-080430- /O.CON.KSGX.WI.Y.0017.000000T0000Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 130 PM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRONGEST WINDS ARE EXPECTED FOR LATE AFTERNOON THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
342 WWUS76 KSGX 080458 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 958 PM PDT THU MAY 7 2015 ...GUSTY WEST WINDS IN THE DESERTS THROUGH LATE TONIGHT... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA TONIGHT WILL PRODUCE STRONG GUSTY WEST WINDS IN THE DESERTS. CAZ060-062-065-081000- /O.CON.KSGX.WI.Y.0017.000000T0000Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 958 PM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH...MAINLY IN THE NORTHERN COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
162 WWUS76 KSGX 080950 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PDT FRI MAY 8 2015 ...STRONG AND GUSTY WEST WINDS IN THE DESERTS THROUGH LATE TONIGHT... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA WILL CONTINUE TO PRODUCE STRONG GUSTY WEST WINDS IN THE LOWER DESERTS. THE GUSTY WINDS ARE LIKELY TO CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING. CAZ060-081100- /O.EXP.KSGX.WI.Y.0017.000000T0000Z-150508T1000Z/ APPLE AND LUCERNE VALLEYS- 250 AM PDT FRI MAY 8 2015 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS HAVE DIMINISHED OVER THE HIGH DESERT AREAS THIS MORNING. $$ CAZ062-065-082100- /O.EXT.KSGX.WI.Y.0017.000000T0000Z-150509T1100Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 250 AM PDT FRI MAY 8 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT SATURDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 TO 55 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATIONS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...AND WIND-FAVORED PORTIONS OF THE DESERTS...SUCH AS THE NORTHERN COACHELLA VALLEY NORTH OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. INTERSTATES 10 AND 8 LIKELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE DESERTS MEANS THAT SUSTAINED WINDS OF 30 MPH AND...OR GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
843 WWUS76 KSGX 082017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PDT FRI MAY 8 2015 ...STRONG AND GUSTY WEST WINDS IN THE DESERTS THROUGH LATE TONIGHT... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA WILL CONTINUE TO PRODUCE STRONG GUSTY WEST WINDS IN THE LOWER DESERTS. THE GUSTY WINDS ARE LIKELY TO CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING. CAZ062-065-090430- /O.CON.KSGX.WI.Y.0017.000000T0000Z-150509T1100Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 117 PM PDT FRI MAY 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATIONS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS... AND WIND-FAVORED PORTIONS OF THE DESERTS...SUCH AS THE NORTHERN COACHELLA VALLEY NORTH OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST AT TIMES. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR PEOPLE DRIVING HIGH PROFILE VEHICLES. INTERSTATES 10 AND 8 LIKELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE DESERTS MEANS THAT SUSTAINED WINDS OF 30 MPH AND...OR GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
382 WWUS76 KSGX 090210 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 710 PM PDT FRI MAY 8 2015 CAZ062-065-090315- /O.CAN.KSGX.WI.Y.0017.000000T0000Z-150509T1100Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 710 PM PDT FRI MAY 8 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS IN THE LOWER DESERTS. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 4, 9:32 PM PDT, 6 hours 16 minutes earlier.
Area forecast discussion, May 4, 9:32 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
932 PM PDT MON MAY 4 2015
.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA BROUGHT ISOLATED
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS EVENING...AND HAS
SINCE DIMINISHED ACROSS THE AREA. THERE WILL CONTINUE TO BE GUSTY
WEST WINDS IN THE MOUNTAINS AND DESERTS OVERNIGHT. SLIGHT WARMING
WILL OCCUR INLAND TUESDAY AFTER THE LOW PRESSURE SYSTEM MOVES EAST
OUT OF THE REGION. ANOTHER TROUGH OF LOW PRESSURE WILL BUILD OVER
THE WEST COAST FROM WEDNESDAY THROUGH FRIDAY AND BRING MUCH COOLER WEATHER
AND A CHANCE OF PRECIPITATION THURSDAY AND FRIDAY. NIGHT AND
MORNING LOW CLOUDS WILL BE WIDESPREAD WEST OF THE MOUNTAINS
THROUGH FRIDAY...WITH ONLY PARTIAL AFTERNOON CLEARING EACH DAY.
FAIR WEATHER SHOULD RETURN OVER THE UPCOMING WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SHOWERS AND THUNDERSTORMS WERE RELEGATED EARLY THIS EVENING ACROSS
THE EASTERN SLOPES OF THE MOUNTAINS AND ESPECIALLY TO THE EAST
OVER SE CALIFORNIA...WHERE STRONG CONVECTION CONTINUES TO OCCUR AT
THIS HOUR. HOWEVER FOR OUR MOUNTAINS AND DESERTS...THE THREAT OF
CONVECTION HAS DWINDLED FOR THE REMAINDER OF THE NIGHT.
BRIEF HIGH PRES RIDGING ON TUESDAY WILL BRING SLIGHTLY WARMER
WEATHER WITH FAIR SKIES FOR MOST AREAS. AS EARLY AS WEDNESDAY...A
LARGE AND ABNORMALLY COOL LOW PRES SYSTEM WILL SAG SOUTH ACROSS
CALIFORNIA...BRINGING SOME PRECIPITATION TO SOUTHERN CALIFORNIA
FOR THURSDAY AND FRIDAY. STRONG WINDS ARE EXPECTED AT TIMES DURING
THE STORM PASSAGE. THE STRONGEST WINDS LOOK TO OCCUR WEDNESDAY
EVENING THROUGH THURSDAY AFTERNOON WITH GUSTS UP TO 60 MPH
POSSIBLE IN THE MORE WIND FAVORED WEST TO EAST ORIENTED SLOPES AND
MOUNTAIN PASSES. A WIND ADVISORY MAY BE NEEDED FOR THESE AREAS.
CONTINUED WINDY CONDITIONS THROUGH FRIDAY ALTHOUGH NOT NEARLY AS
STRONG.
PRELIMINARY PRECIPITATION AMOUNTS FOR THURSDAY THROUGH FRIDAY:
COAST AND VALLEYS: 0.10 TO 0.20"
MOUNTAINS: 0.25 TO 0.50"
DESERTS: LESS THAN 0.10"
&&
.AVIATION...
050345Z...COAST/VALLEYS...SCT-BKN025-035 BECOMING BKN-OVC020-030
TOPS 040 THROUGH 15Z AND SPREADING INTO THE INLAND EMPIRE. STRATUS
GRADUALLY CLEARING OUT BETWEEN 16-20Z. FORECAST CONFIDENCE MODERATE-
TO-HIGH.
MTNS/DESERTS...MTN OBSCURATION OF COASTAL SLOPES BELOW 4500 FT MSL
ELEVATION DUE TO LOW CLOUDS. UNRESTRICTED VIS AND SKC ABOVE 4500
FEET. NORTHWEST WINDS 20-25 KT WITH GUSTS TO 35 KT OVER MTN
RIDGES...THROUGH AND BELOW CANYONS/PASSES...ALONG DESERT SLOPES AND
INTO ADJACENT LOWER DESERT AREAS...WILL PRODUCE MOD-STG UDDFS/LLWS
OVER AND EAST OF THE MTNS.
&&
.MARINE...
845 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH
SATURDAY. HOWEVER...BREEZY NORTHWEST WIND GUSTS OF 20 TO 25 KT ARE
LIKELY IN THE AFTERNOONS AND EVENINGS WEDNESDAY THROUGH
FRIDAY...MAINLY IN THE OUTER WATERS NEAR SAN CLEMENTE ISLAND.
ALSO...A TROUGH MOVING ACROSS THE REGION WILL CREATE A SLIGHT CHANCE
OF SHOWERS THURSDAY AND FRIDAY.
&&
.BEACHES...
845 PM...SOUTH-SOUTHWEST SWELLS HOLDING STEADY THROUGH
TUESDAY AT 4-5 FT WITH A 17 SECOND PERIOD. A HIGH SURF ADVISORY IS
IN EFFECT THROUGH TUESDAY EVENING. ON WEDNESDAY THE SWELL IS
EXPECTED TO DROP BELOW 4 FEET WITH DECREASING SURF. THE SWELL WILL
CONTINUE TO FALL THURSDAY AND FRIDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 11 PM PDT TUESDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...BROTHERTON
AVIATION/MARINE...MOEDE
PREVIOUS...MAXWELLNearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.